New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2005
Total Posts : 778
   Posted 5/12/2009 4:16 PM (GMT -6)   
Hi again,
Ok, so is this common? I was in a severe depression for months, then moderate, then medium to mild until a few days age and now I am hypomanic! I feel almost normal but with and extra 2 Duracell batteries. Is this the way it works? Will it normalize do you think. I am on meds, Effexor, Lamictal, and Trileptal. I can't take more of any of them because of bad side effects. I would rather have my Crohns disease than this anyday. It is so frustrating!
I am a Certified Doxie Lover(Weinerdogs)

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 5/12/2009 4:28 PM (GMT -6)   
Hi Sharann,

That is the thing with bipolar disorder, you never know what your moods with be over time. It is common to go from one mood to another, in your case from depression to hypomania. Even with medication, it can happen. The medicine helps with the frequency of the mood changes and the severity of the changes. It doesn't mean that your moods won't shift on medication.

If your hypomania doesn't go away in a few days or gets worse, you should seek medical attention right away. If left untreated it can get hard to function.

Bipolar Co-Moderator
Donate to HealingWell at

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

Regular Member

Date Joined Mar 2009
Total Posts : 180
   Posted 5/12/2009 6:17 PM (GMT -6)   
First, I am sorry you are suffering with this disease.
I want to ask a couple questions...just to clarify where you are coming from.
1. Was there an external cause for your being depressed for so long? Did you lose a loved one, go through a divorce, you get the idea...something that turned your world upside down?
2. What side effects are caused by the drugs, or combination of drugs that make it better to you to go through this instead of taking a higher dose?
3. You are on 1 antidepressant, and 2 mood stabilizers. Mood stabilizers are what help keep us from going really us back some control.
The question: Has your doctor tried other antidepressants, or mood stabilizers, or some other combination of the 2? If so, has the one you are on now proven to be the best combination?

I'm sorry if it seems I am hassling you. I am not meaning to. It hurts me to realize that you are on treatment, and it isn't working. Each patient reacts differently to different meds/combos. Personally, Effexor made me feel like I could climb walls. Most of the people here have tried a variety of meds and combos. Some have found a grouping that allows them to function, others are still looking.
I also take an antidepressant, and 2 mood stabilizers. We finally found a combination that is working. It doesn't mean that I am always even. I want you to have the same since of control in your life. Maybe a change in meds would do better than an increase in current meds if they cause that bad of side effects.

Whatever you can take out of my ramblings, please take. Anything that is useless to you, throw out. I have just gone through a period of rapid cycling, and landed in extreme anxiety. My Psych RA adjusted my meds, and I am doing better. Best I am not worrying about....I'll get that in the next life!!
My prayers are with you.

Fibromyalgia, Bipolar II, Post Traumatic Stress Syndrome, Anxiety, Arthritis, High Blood Pressure, etc.

Veteran Member

Date Joined Sep 2005
Total Posts : 778
   Posted 5/12/2009 6:35 PM (GMT -6)   
I have been on many meds and these seem to work best. This is the first time in a long time I almost feel normal. I do really badly on most meds, abilify, haldol, zyprexa(awful). The side effects ranged from nausea and vomiting, blurred vision, stiff joints, rashes, and severe weight gain(zyprexa, 10 ponds in less than 2 weeks)
Thanks all. I guess I still don't trust the depression won't return too fast. This year has been horrid.
I am a Certified Doxie Lover(Weinerdogs)

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 5/13/2009 12:08 PM (GMT -6)   
This is definitely how it works, Sharann. And unfortunately the meds can't make it go away, they can just lessen the symptoms. I'm sorry you're still swinging. Keep an eye on that hypomania, and if you get much higher, see your doc ASAP. You don't want to mess with mania.

Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 3:49 AM (GMT -6)
There are a total of 2,710,927 posts in 298,939 threads.
View Active Threads

Who's Online
This forum has 153505 registered members. Please welcome our newest member, Henddawn.
221 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Bhutan boy, Another Worried Wife

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer